Alert archive / California / High Surf Warnings in 2008
High Surf Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Jan 3, 2008, 5:25 AM PST. It took effect at Jan 4, 2008, 8:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 5:25 AM PST (13:25 UTC)
- In effect from
- Jan 4, 2008, 8:00 PM PST
- Expired
- Jan 5, 2008, 3:02 PM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 031325 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 525 AM PST THU JAN 3 2008 ...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST LATE FRIDAY NIGHT THROUGH SATURDAY... .A SERIES OF STRONG NORTHEASTERN PACIFIC STORMS WILL GENERATE HIGH SEAS THROUGH FRIDAY. THE SWELL FROM THESE STORMS WILL MOVE INTO NORTHERN CALIFORNIA WATERS LATE FRIDAY NIGHT THROUGH SATURDAY. CAZ001-040230- /O.NEW.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/ REDWOOD COAST- 525 AM PST THU JAN 3 2008 ...HIGH SURF WARNING IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY. WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO. A HIGH TIDE NEAR 7 FEET IS FORECAST TO OCCUR AROUND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$ CAZ002-040230- /O.NEW.KEKA.SU.W.0001.080105T0800Z-080106T0000Z/ MENDOCINO COAST- 525 AM PST THU JAN 3 2008 ...HIGH SURF WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 4 PM PST SATURDAY. WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO. A HIGH TIDE NEAR 6 FEET IS FORECAST TO OCCUR AROUND 8 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$
5 follow-up statements
000 WHUS46 KEKA 032314 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 PM PST THU JAN 3 2008 ...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST LATE FRIDAY NIGHT THROUGH SATURDAY... .A POWERFUL NORTHEASTERN PACIFIC STORM WILL GENERATE HIGH SEAS THROUGH FRIDAY. THE SWELL FROM THESE STORMS WILL MOVE INTO THE NORTHERN CALIFORNIA WATERS LATE FRIDAY NIGHT THROUGH SATURDAY. CAZ002-041400- /O.EXT.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/ MENDOCINO COAST- 314 PM PST THU JAN 3 2008 ...HIGH SURF WARNING NOW IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO. A HIGH TIDE NEAR 6 FEET IS FORECAST TO OCCUR AROUND 8 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$ CAZ001-041400- /O.CON.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/ REDWOOD COAST- 314 PM PST THU JAN 3 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... WEST TO NORTHWEST SWELL IS EXPECTED TO BUILD TO 25 FT LATE FRIDAY NIGHT. THE SWELL SHOULD CONTINUE TO BUILD THROUGH SATURDAY MORNING AND MAY PEAK NEAR 30 FEET FOR AN HOUR OR TWO. A HIGH TIDE NEAR 7 FEET IS FORECAST TO OCCUR AROUND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE INCOMING WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$ LERMAN
000 WHUS46 KEKA 041306 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 506 AM PST FRI JAN 4 2008 ...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST TONIGHT THROUGH SATURDAY... .A POWERFUL NORTHEASTERN PACIFIC STORM WILL GENERATE HIGH SEAS THROUGH TODAY. THE SWELL FROM THESE STORMS WILL MOVE INTO THE NORTHERN CALIFORNIA WATERS TONIGHT THROUGH SATURDAY. CAZ001-002-050130- /O.CON.KEKA.SU.W.0001.080105T0600Z-080106T0000Z/ REDWOOD COAST-MENDOCINO COAST- 506 AM PST FRI JAN 4 2008 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR COASTAL AREAS OF HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES. VERY LARGE WESTERLY SWELL WILL BUILD TONIGHT...AND REACH 28 TO 30 FT BY EARLY SATURDAY MORNING. THE SWELL WILL LIKELY CONTINUE VERY HIGH...NEAR 25 FEET...THROUGH SATURDAY AFTERNOON. SWELL OF THIS MAGNITUDE WILL CREATE VERY HIGH AND DANGEROUS SURF. IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR BETWEEN 8 AM TO 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE FORCES WITH THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$
000 WHUS46 KEKA 042300 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST FRI JAN 4 2008 ...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST TONIGHT THROUGH SATURDAY... .SWELL GENERATED FROM RECENT STORMS WILL MOVE INTO THE NORTHERN CALIFORNIA WATERS TONIGHT THROUGH SATURDAY. CAZ001-002-051400- /O.EXT.KEKA.SU.W.0001.080105T0400Z-080106T0000Z/ REDWOOD COAST-MENDOCINO COAST- 300 PM PST FRI JAN 4 2008 ...HIGH SURF WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST SATURDAY... VERY LARGE WESTERLY SWELL WILL BUILD TONIGHT...AND REACH 28 TO 30 FT BY EARLY SATURDAY MORNING. THE SWELL WILL LIKELY CONTINUE VERY HIGH...NEAR 25 FEET...THROUGH SATURDAY AFTERNOON. SWELL OF THIS MAGNITUDE WILL CREATE VERY HIGH AND DANGEROUS SURF. IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR BETWEEN 8 AM AND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE WITH THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$ LERMAN
000 WHUS46 KEKA 051047 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 AM PST SAT JAN 5 2008 ...VERY LARGE SWELL EXPECTED TO POUND THE NORTHWEST CALIFORNIA COAST TODAY... ...SWELL GENERATED FROM RECENT STORMS WILL MOVE INTO THE NORTHERN CALIFORNIA WATERS TODAY.. CAZ001-002-060000- /O.CON.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/ REDWOOD COAST-MENDOCINO COAST- 247 AM PST SAT JAN 5 2008 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. IN ADDITION...A HIGH TIDE OF 6 TO 7 FEET IS FORECAST TO OCCUR BETWEEN 8 AM AND 9 AM ON SATURDAY. THE HIGH TIDE MAY COMBINE WITH THE VERY LARGE WESTERLY SWELL TO PRODUCE MINOR COASTAL FLOODING OF NORMALLY DRY AREAS. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$ MOSES
000 WHUS46 KEKA 052302 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 PM PST SAT JAN 5 2008 CAZ001-002-061215- /O.CAN.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/ /O.NEW.KEKA.SU.Y.0001.080106T0000Z-080107T0200Z/ REDWOOD COAST-MENDOCINO COAST- 302 PM PST SAT JAN 5 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. THE LARGE WEST SWELL PEAKED THIS AFTERNOON AND IS NOW BELOW 24 FEET. THE SWELL WILL REMAIN BETWEEN 18 TO 22 FEET THROUGH SUNDAY AFTERNOON. WAVES WILL CONTINUE TO RUN HIGH ONTO THE BEACHES AND THOSE WALKING ON THE BEACH OR ON THE JETTIES SHOULD REMAIN CAUTIOUS. HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Jan 3, 5:01 AM PST, 24 minutes earlier.
Area forecast discussion, Jan 3, 5:01 AM PST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 501 AM PST THU JAN 3 2008 .SYNOPSIS...A COLD FRONT WILL BRING A RETURN OF RAIN TO NORTHWEST CALIFORNIA THURSDAY. A MORE POTENT FRONT WILL BRING HIGH WINDS... ADDITIONAL RAIN...AND MOUNTAIN SNOW FRIDAY. RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION...CONDITIONS ARE BEGINNING TO CHANGE THIS MORNING AS ANTICIPATED AS THE STATIONARY FRONT WHICH HAS BEEN SITTING JUST OFF THE COAST THE LAST 18 HOURS OR SO FINALLY BEGINS TO NUDGE EAST. AS OF 4AM VERY LIGHT RETURNS ON RADAR ALONG WITH UNIMPRESSIVE SATELLITE IMAGERY SEEMS AS THOUGH MODELS HAVE A GOOD HANDLE ON BRINGING SOME LIGHT AMOUNTS OF RAIN TO THE WESTERN PORTION OF THE CWA DURING THE MORNING HOURS. WIND IS ALSO PICKING UP AHEAD OF THE THIS FRONT AS GUSTS HERE AT EKA ARE IN THE 20-25 MPH RANGE. SHORT TERM: THE MAIN STORY WILL BEGIN LATER TODAY HOWEVER AS THE NEXT SHORT WAVE TROUGH DIGS ACROSS THE WEST COAST AND DRIVES A STRONGER SURFACE COLD FRONT ACROSS THE CWA. THIS WILL SIGNAL THE BEGINNING OF A VERY WET NEXT TWO DAYS FOR ALL OF CALIFORNIA...BUT AT LEAST FOR TONIGHT...MOST OF THE PRECIPITATION APPEARS TO BE FOCUSED AROUND OUR NECK OF THE WOODS. SNOW LEVELS WILL REMAIN HIGH AS STRONG WAA OUT OF THE SOUTH WILL CONTRIBUTE TO 1-2 INCHES OF RAIN OVER THE CWA BY THURSDAY NIGHT. BY EARLY FRIDAY MORNING AN EVEN STRONGER COLD FRONT WILL BRING STRONG WINDS TO THE COASTAL WATERS AND THROUGH TO THE COASTAL INTERIOR ALONG WITH ANOTHER BOUT OF WIDESPREAD AND COPIOUS RAINFALL OCCURRING ALL DAY FRIDAY. LATE FRIDAY THE AIRMASS BEGINS TO EVOLVE INTO A MUCH COLDER REGIME. THE MAIN UPPER TROUGH APPROACHES THE COAST. THIS SYSTEM IS VERY COLD WITH A SOURCE REGION BEING AROUND KODIAK ISLAND AND REACHING AS FAR NORTH AS THE SOUTHERN ALASKA INTERIOR. WITH PLENTY OF WARM AIR STILL IN PLACE OVER THE CWA MODELS MAY BE SETTLING THE COLDER AIR INTO THE CWA A LITTLE PREMATURELY BUT BY LATE SATURDAY MORNING SNOW LEVELS WILL BEGIN TO DROP CONSIDERABLY. THE COLD AIR CONTINUES TO INVADE THE STATE AS THE TROUGH CONTINUES TO DROP SOUTHWARD AND BY SUNDAY MORNING SNOW LEVELS WILL BE DOWN TO NEAR 2000 FEET. FINALLY TOWARD MONDAY SOME RIDGING WILL BEGIN TO BUILD ALLOWING TEMPERATURES TO REBOUND AND EFFECTIVELY ENDING THE PRECIPITATION. FOR THE NEXT FEW DAYS WE ARE DEALING WITH 3 MAIN WEATHER RELATED ISSUES. THE FIRST IS POTENTIAL FLOODING BETWEEN THURSDAY AND FRIDAY. THE SECOND IS STRONG WINDS AHEAD OF THE FRONT ON FRIDAY MORNING. THIRD...THE POTENTIAL OF WARNING OR ADVISORY CRITERIA SNOW AMOUNTS TO ELEVATIONS ABOVE 2000 FEET LATE SATURDAY THROUGH EARLY MONDAY. AS FAR AS FLOODING GOES RFC RIVER GUIDANCE CONTINUES TO SHOW A FEW OF THE MAINSTEM RIVERS REACHING FLOOD LEVEL AROUND 12Z ON SAT. ITS INTERESTING THAT IN THE GRAPHICAL REPRESENTATION IT SHOWS A SHARP INCREASE OCCURRING IN A 24 HOUR PERIOD...WHILE CURRENT QPF ESTIMATES ONLY SHOW ABOUT 3.5 INCHES TOTAL BETWEEN THURSDAY AND SAT AFTERNOON. ITS HARD TO EQUATE THAT AMOUNT OF BASIN AVERAGE RAINFALL WITH NEARLY A 20 FOOT RISE IN THE EEL RIVER (FOR EXAMPLE). ADDITIONALLY ALL RIVERS ARE CURRENTLY AT VERY LOW STAGES AND SOIL MOISTURES ARE CERTAINLY NOT CURRENTLY SATURATED. THE UPPER PATTERN ALTHOUGH IMPRESSIVE DOES NOT REFLECT THE TYPICAL FLOOD TYPE PATTERN. FRONTS ARE BASICALLY ORIENTATED IN A NORTH TO SOUTH FASHION AND MOVE THROUGH THE REGION FAIRLY FAST. FINALLY...ANY PRECIPITATION FALLING AFTER SATURDAY NIGHT WILL LIKELY FALL AS SNOW, AGAIN NOT A GOOD INGREDIENT FOR CLASSIC AREAL FLOODING. BASED ON THE ABOVE...DO NOT BELIEVE A FLOOD WATCH IS WARRANTED FOR THE MAINSTEMS. WITH HEAVY RAINFALL EXPECTED FOR THE NEXT COUPLE DAYS LOCALIZED FLOODING IS VERY LIKELY. SMALLER CREEKS AND STREAMS SUCH AS ELK RIVER AND JACOBY CREEK WILL LIKELY EXCEED THEIR CAPACITY SO AT A MINIMUM AN URBAN/SMALL STREAM FLOOD ADVISORY WILL LIKELY BE NEEDED IN THE NEAR FUTURE. A HIGH WIND ADVISORY WAS ISSUED THIS MORNING TO REFLECT THE GUSTY SOUTH WINDS ANTICIPATED WITH FRONTAL PASSAGE EARLY TOMORROW MORNING. EARLIER THOUGHTS WERE TOWARD A HIGH WIND WARNING HOWEVER 6Z GFS HAS LIGHTENED WINDS A TAD THUS GOING WITH THE LOWER ADVISORY TYPE SPEEDS. BY FAR THE TRICKIEST COMPONENT TO THIS ROUND OF INCLEMENT WEATHER IS DEALING WITH THE TRANSITION OF WARM MOIST AIR TO COLDER DRIER AIR TOWARD LATE SATURDAY AND SUNDAY. FORECAST MODELS HAVE BEEN QUITE CONSISTENT IN DROPPING AN ARCTIC BLAST ON US LATE IN THE WEEKEND WITH THE TRANSITION TO COOLER TEMPERATURES BEGINNING AS EARLY AS LATE FRIDAY. ITS DURING THIS PERIOD THAT STRATOFORM PRECIP WILL ALSO TRANSITION TO MORE OF A SHOWERY NATURE BUT MODELS HAVE ALSO BEEN CONSISTENT IN PROVIDING SUBSTANTIAL QPF THROUGH EARLY SATURDAY. GIVEN THE NECESSARY TEMPORAL AND SPATIAL INTERACTION OF BOTH THE COLD AIR AND PRECIP HAVE OPTED TO LET AT LEAST ONE MORE MODEL RUN GO THROUGH BEFORE DECIDING ON WHETHER ISSUING A WARNING OR ADVISORY AND GET THE WORD OUT VIA A WATCH. WOULD LIKE TO GIVE UP ON SOME LEAD TIME AND GET THE CORRECT PRODUCT OUT...OR CANCEL ALL TOGETHER IF THE NEEDED INGREDIENTS DO NOT COME TO FRUITION. A BREAK IN RAIN IS POSSIBLE FOR LATE MONDAY AND EARLY TUESDAY AS A SHORT WAVE RIDGE DEVELOPS OVER THE PACIFIC NORTHWEST. HOWEVER...THE BREAK WILL BE BRIEF AS ANOTHER FRONT IS EXPECTED TO MOVE ACROSS NORTHWEST CALIFORNIA TUESDAY NIGHT INTO WEDNESDAY. TONKIN && .AVIATION...ANOTHER COLD FRONT WAS APPROACHING THE COAST EARLY THIS MORNING. CEILINGS HAVE HAVE BEEN FALLING...BUT SO FAR VERY LITTLE RAIN HAS BEEN REACHING THE GROUND. UKIAH HAS BEEN MVFR SINCE WED EVENING...WHEREAS CEC AND ACV HAVE BEEN VFR WITH CEILING AT OR ABOVE 5000 FEET. THE SOUTH WINDS OVER THE RIDGES WERE GUSTING TO 50 MPH...BUT SHOULD EASE UP AS FRONT WEAKENS SOMEWHAT AND STEADY MODERATE RAIN DEVELOPS. HARD TO SAY HOW FAST WINDS WILL COME UP AGAIN TONIGHT AS A NEW FONT WAVE DEVELOPS OFFSHORE OR RIGHT ALONG THE COAST. WINDS WILL LIKELY INCREASE AGAIN AND MAY APPROACH 60 MPH OVER THE UPPER ELEVATIONS AND RIDGES BY EARLY FRIDAY MORNING. CLOSER TO MEAN SEA LEVEL...WIND MAY GUST TO 45-50 MPH BY 18Z. THE SOUTHWESTERLY WINDS BEHIND THE MAIN RIBBON OF STRONG WINDS SHOULD KEEP IT TURBULENT THROUGH THE DAY ON FRIDAY...WITH HIGHER MOMENTUM MIXING AIR DOWN TO THE GROUND. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... ...HIGH WIND ADVISORY FOR THE MENDOCINO COAST....REDWOOD COAST...NORTH COAST INTERIOR... ...WINTER STORM WATCH ABOVE 3000 LATE FRIDAY THROUGH LATE SATURDAY... ...HIGH SURF WARNING REDWOOD AND MENDOCINO COAST... PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM- GALE WARNING NOW IN EFFECT THROUGH LATE TONIGHT HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT STORM WARNING IN EFFECT FROM LATE TONIGHT THROUGH FRI MORNING CAPE MENDOCINO TO PT ARENA OUT 60 NM- GALE WARNING NOW IN EFFECT THROUGH FRIDAY EVENING HAZARDOUS SEAS WARNING NOW IN EFFECT THROUGH LATE SAT NIGHT && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 2, 6:43 AM PST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 643 AM PST WED JAN 2 2008 CAZ001>004-076-031400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 643 AM PST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONT WILL BRING CONSIDERABLE RAIN TO NORTHWEST CALIFORNIA BEGINNING THURSDAY AND WILL BE ACCOMPANED BY STRONG WINDS ALONG THE COAST. A SECOND FRONT WILL ARRIVE ON FRIDAY WITH ANOTHER ROUND OF STRONG WINDS. A COLD AIRMASS WILL BRING SNOW LEVELS DOWN TO LOWER ELEVATIONS DURING THE WEEKEND. THE UPCOMING INCLEMENT WEATHER MAY WARRANT THE ISSUANCE OF WATCHES...ADVISORIES OR WEATHER WARNINGS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:48 AM PST | Wind Advisory | EKA | 30 hr | |
| Jan 3, 5:02 AM PST | Winter Storm Watch | EKA | 11 hr | |
| Jan 3, 3:32 PM PST | Flood Watch | EKA | 19 hr |
Nearby
High Surf Warnings in California, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.